MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 3MM X 4 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM XSFT 3MM X 4 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Catalog Number XCR120304
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00173, 3008114965-2024-00174.
 
Event or Problem Description
As reported by the field, during a coil embolization, two freeform xsft 3mm x 4 cm coil (xcr120304, 31131259) and a freeform xsft 4mm x 6 cm coil (xcr120406, unknown lot) would not detach.Three detachments were attempted manual break.No coils would detach.No patient injury was reported.Additional information received on (b)(6) 2024 indicated that no coils were implanted prior to the attempt of the cerepak coils.There was no difficulty advancing the coils or positioning within the aneurysm.No attempts were made using the detachment handle.There was no damage to the embolic coils or any device component.The target vessel was the left internal carotid artery (lica) bifurcation with a type 3 arch and very tortuous carotid.The delay was only slight and not significant enough for the doctor to comment.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: complaint conclusion: as reported by the field, during a coil embolization, freeform xsft 3mm x 4 cm coil (xcr120304, 31131259) and a freeform xsft 4mm x 6 cm coil (xcr120406, unknown lot) would not detach.Three detachments were attempted manual break.No coils would detach.No patient injury was reported.Additional information received on 05-feb-2024 indicated that no coils were implanted prior to the attempt of the cerepak coils.There was no difficulty advancing the coils or positioning within the aneurysm.No attempts were made using the detachment handle.There was no damage to the embolic coils or any device component.The target vessel was the left internal carotid artery (lica) bifurcation with a type 3 arch and very tortuous carotid.The delay was only slight and not significant enough for the doctor to comment.A non-sterile freeform xsft 3mm x 4 cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was found attached to the delivery unit.No deformities nor visible defects were noted on the detachment tube nor the loop wire.No contamination was noted at the distal end.The pull-wire broke at the edge of the manual break, and it was not translated.The manual break was attempted at the proper location.The proximal end was not returned.The coil was detached by removing the pull-wire from the delivery system using a pull tester, and the force reached 228 gf.The pull-wire could not be extracted, and it got damaged during extraction.The peek tube was dissected from the distal and proximal end, and no evidence of glue or pebax reflow was noted on the distal end of the peek tube.The inner diameters (id) were measured, and found within specifications.A manufacturing record evaluation was performed for the finished device 31131259 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil was confirmed based on attached condition of the embolic coil and the attempts of detachments.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
FREEFORM XSFT 3MM X 4 CM
Common Device Name
CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18698233
Report Number3008114965-2024-00231
Device Sequence Number7271036
Product Code KRD
UDI-Device Identifier10886704083634
UDI-Public10886704083634
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberXCR120304
Device Lot Number31131259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREEFORM XSFT 3MM X 4 CM; FREEFORM XSFT 4MM X 6 CM
Patient SexUnknown